Welcome to the Anxiety Forum - A Home for Those with Anxiety, Fear, or Panic Attacks.
Panic 468x60
Results 1 to 4 of 4
  1. #1
    Junior Member
    Join Date
    Dec 2016
    Posts
    1

    Will there be any side effects when starting off with only 5mg of Lexapro?

    I have OCD and GAD and today I was given a prescription for 5mg of Lexapro to take daily. One of my major anxieties is feeling nauseous and surrounds getting sick. I absolutely hate feeling nauseous but I have noticed that for some people feeling nauseous is a side effect of taking lexapro, especially in the beginning but usually side effects this severe only occur with higher doses it seems (10+mg). My dosage is very small so I'm not absolutely freaking out but I am a relatively small person (5'4 and 105 lbs) and I'm just worried if starting 5mg of lexapro might make me feel sick. Also, if it does, has anyone found any way to counteract it? Taking it with a meal? Taking it in the morning or at night? Taking another anti-nausea medication? Mentioning any other positive experiences with starting out with 5mg of Lexapro would also help greatly. Any and all help is appreciated, thank you!

  2. #2
    Junior Member
    Join Date
    Dec 2016
    Location
    Tasmania
    Posts
    15
    Quote Originally Posted by endxrwiggin View Post
    I'm just worried if starting 5mg of lexapro might make me feel sick.
    There is no way of knowing how 5 mg will affect you, but it is less likely to produce severe side-effects than a 10 mg dose may. Any nausea will be due to the effects of the med on the Enteric Nervous System (ENS), the mini brain which controls the gut (Google: "The Other Brain Also Deals With Many Woes" for a NYT article explaining the role of the ENS in anxiety, depression and maybe also epilepsy). The ENS utilizes about 95% of the serotonin made in the body compared to less than 2% by the brain and serotonergic meds may have a bigger impact on the gut at the beginning, and after dose increases. While unpleasant these side-effects are not usually harmful.

    Also, if it does, has anyone found any way to counteract it?
    Try ginger, and maybe vitamin B6 supplements which are sometimes recommended for morning sickness in pregnancy. If they don't work the otc seasickness pills may help, however, these can be sedating so avoid potentially hazardous activity, including driving, until you determine how they affect you.

    Taking it with a meal? Taking it in the morning or at night?
    LexaproŽ has a long half-life, so it shouldn't matter much when you take it, but try it with food first.

  3. #3
    Senior Member
    Join Date
    Apr 2016
    Location
    Maryland (MD)
    Posts
    1,170
    I would talk to your physician or pharmacist for the proper way to take the medication and any side effects
    should be reported to your physician.

  4. #4
    Junior Member
    Join Date
    Feb 2017
    Posts
    13
    Hard to say.

    You see. This is the best tolerated GAD medecine. I took 5 mg for 2 days. And had so many and so severe side effects i had to stop them right away.

    Most people have few side effects especiially at that dose

 

 

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Panic Large